Advertisement

Reactions Weekly

, Volume 1743, Issue 1, pp 180–180 | Cite as

Phentermine misuse/overdose

Recurrent psychosis: case report
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

A woman in her 20s [exact age at the time of reaction onset not clearly stated] developed recurrent psychosis secondary to phentermine misuse at an overdose.

The woman was admitted to the psychiatric ward in April 2016, at the age of 25 years due to psychotic symptoms. A detailed examination of the mental status revealed persecutory delusion, delusion of reference and auditory hallucination, which occurred 6 weeks prior to the admission. Anamnesis revealed that she had been taking diet pills due to her concerns for body image, and had experienced psychotic symptoms multiple times. She first started taking the diet pills in April 2011 from a medical clinic. Her medications included phentermine 37.5mg [Furimin; route and frequency not stated] tablet along with...

Reference

  1. Jo H-S, et al. Recurrent psychosis after phentermine administration in a young female: A case report. Clinical Psychopharmacology and Neuroscience 17: 130-213, No. 1, 17 Feb 2019. Available from: URL: https://doi.org/10.9758/cpn.2019.17.1.130 - South Korea

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations